Journal of Family and Community Medicine

CASE REPORT
Year
: 2012  |  Volume : 19  |  Issue : 2  |  Page : 141--144

Hyercalcemia induced by interferon therapy in chronic hepatitis C


Waleed I Albaker 
 Department of Internal Medicine, College of Medicine, University of Dammam, Saudi Arabia

Correspondence Address:
Waleed I Albaker
Department of Internal Medicine, King Fahd Hospital of the University, P. O. Box - 4166, Dammam - 31442
Saudi Arabia

Interferon is being increasingly used in the treatment of chronic hepatitis C. Several case reports have suggested an association between interferon therapy and sarcoidosis with hypercalcemia. We report a case of severe hypercalcemic crisis with bilateral hilar lymphadenopathy in a male patient who was receiving interferon therapy for hepatitis C. Gastroenterologists should be aware of this unusual but clinically important complication of interferon therapy.


How to cite this article:
Albaker WI. Hyercalcemia induced by interferon therapy in chronic hepatitis C.J Fam Community Med 2012;19:141-144


How to cite this URL:
Albaker WI. Hyercalcemia induced by interferon therapy in chronic hepatitis C. J Fam Community Med [serial online] 2012 [cited 2020 Feb 27 ];19:141-144
Available from: http://www.jfcmonline.com/article.asp?issn=2230-8229;year=2012;volume=19;issue=2;spage=141;epage=144;aulast=Albaker;type=0